Sudden Death Associated with Hypersensitivity Myocarditis Induced by Clozapine: An Autopsy Case


Es H., MELEZ İ. E. , Ozgun A., Melez D. O. , Kertmen C., Cavlak M.

KLINIK PSIKOFARMAKOLOJI BULTENI-BULLETIN OF CLINICAL PSYCHOPHARMACOLOGY, cilt.26, sa.2, ss.186-190, 2016 (SCI İndekslerine Giren Dergi) identifier identifier

  • Yayın Türü: Makale / Tam Makale
  • Cilt numarası: 26 Konu: 2
  • Basım Tarihi: 2016
  • Doi Numarası: 10.5455/bcp.20151216022322
  • Dergi Adı: KLINIK PSIKOFARMAKOLOJI BULTENI-BULLETIN OF CLINICAL PSYCHOPHARMACOLOGY
  • Sayfa Sayıları: ss.186-190

Özet

Eosinophilic myocarditis is a rare cause of sudden unexpected death and characterized by eosinophilic infiltration in the myocardium. Clozapine is among the agents that can cause eosinophilic myocarditis. Our case is a 48 year-old female patient who was hospitalized in psychiatry inpatient unit and died unexpectedly on the 35th day of her hospitalization while on clozapine treatment. Even though the autopsy revealed an increased heart weight, fatty streaks on aorta, and thickening of epicardial fat tissue macroscopically, no pathological macroscopic features were noted in the myocardial cross sections. Eosinophilic myocarditis findings were found in the histopathological evaluation. Toxicological assessment revealed presence of clozapine in the blood (735ng/ml clozapine and its metabolite) and the bile. In the lights of these findings, it was concluded that the patient died from clozapine-induced eosinophilic hypersensitivity myocarditis. Drug-induced eosinophilic hypersensitivity myocarditis should be considered in the sudden death cases with a history of clozapine use and/or in presence of clozapine in the toxicological analysis.